MAUDE Adverse Event Report: STRYKER GMBH CANNULATED DRILL ASNIS III Ø3.5MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH CANNULATED DRILL ASNIS III Ø3.5MM AO FITTING; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 702450
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
Attempted to use asnis 5 mm and attempted to pass the drill through the guide pin where the drill stuck halfway.Continued to use it as it was, but then stacked several times afterwards.A black relicile came out after removing the postoperative guide pin.
 
Additional Manufacturer Narrative
The reported event that cannulated drill asnis iii 3.5mm ao fitting was alleged of 'component/device stuck' could be confirmed.Based on investigation, the root cause was attributed to be user related.The most likely root cause is that the wire was bent and could not be properly aligned with drill cannulation.By forcing and continuing to use it, this has lead to drill bit breakage.The device inspection revealed the tip of the drill is broken.Microscopic inspection revealed a brittle fracture: the breakage is due to a torsional overload (too high torque applied).In addition, marks of usages are visible on the device and flutes are blunt.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
CANNULATED DRILL ASNIS III Ø3.5MM AO FITTING
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7911790
Report Number0008031020-2018-00641
Device Sequence Number16376386
Product Code LXH
UDI-Device Identifier04546540112040
UDI-Public04546540112040
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number702450
Device Lot Number00270V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/30/2018
Supplement Date Received by Manufacturer11/29/2018
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date12/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;